Is this normal appearance a few hours post juvederm injection? (photo)

I'm worried over the bruising. The top lip bruising is above the injection site. On the bottom lip the needle only went into the border but the bruising is throughout the lip and inside (looks darker than in the picture). There's an area of light within the bruising. Is this blanching? What would be the signs of vascular occlusion or arterial blockage? When should I start to worry? if it is occluded or blocked when will symptoms start to worsen? I have no pain and swelling is minimal

Doctor Answers 14

Juvederm lips

Your lips look within the normal after injections in terms of bruising  and swelling .

Please consult with your doctor for any concerns .


Montreal Dermatologist
5.0 out of 5 stars 4 reviews

Lip injections

Swelling and bruising are common after lip injections and can last up to two weeks.  I would recommend ice to the area.  Some patients find the use of the supplement Arnica to be helpful with bruising.  It can be purchased at local vitamin stores.

Camille Cash, MD
Houston Plastic Surgeon
4.8 out of 5 stars 33 reviews

Bruising and Swelling

Your lips look perfectly within the range of normal bruising and swelling after injection.  If there is any further concerns I wouldn't hesitate to follow up with your treating physician for reassurance.

Michelle Ellern, DO
Livingston Physician
5.0 out of 5 stars 3 reviews

Post lip injections

Swelling is certainly common. Bruising less so but does happen, even in the most experienced hands. The fact that you don't have significant pain makes a vascular occlusion (which by the way, is exceedingly rare) less likely. If this was done a day or two ago, I would ice and wait for the swelling to resolve. If you are at all concerned, I wouldn't hesitate for you to call your physician to make sure everything looks normal. Best of luck and I am sure you will be happy with the results in the end!

Lesley Rabach, MD
New York Facial Plastic Surgeon
5.0 out of 5 stars 18 reviews

Is this normal appearance a few hours post juvederm injection?

Bruising and swelling is very common after injections. I would suggest you follow up with your injector 2 weeks after your procedure to make sure everything is well. 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
4.9 out of 5 stars 492 reviews

Juvederm and the Lips

It appears from the photo that you have some normal bruising which occurs with any cosmetic injections.  I would recommend Arnica to help relieve the bruising.  Best, Dr. Green

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 76 reviews

Post Juvederm injection to lips

s.toniann

At this point I would not worry, the bruising seen in your photos appears to be normal, and can happen with any injectable.  It does not appear that your lip vasculature is occluded.  Good luck!

Julie Edween, DO
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Juvederm to the lips

It is not uncommon to see swelling or bruising in the lips post injection. These symptoms should subside within 7-10 days.  

Emil A. Tanghetti, MD
Sacramento Dermatologist
4.7 out of 5 stars 7 reviews

Juvederm to lips

You look fine and have nothing to worry about.   All appears normal.  Possibly a visit to your doctor will calm your nerves.   My Best,  Dr Commons

George Commons, MD
Palo Alto Plastic Surgeon
4.5 out of 5 stars 36 reviews

Post Juvederm Injection-Lips

Thank you for your question. This looks completely normal. It is common to experience some bruising in and around the mouth after and injection treatment.  Based on the photos you submitted, there does not appear to be any sign of vascular occlusion or blockage.  The area would be white, painful, then bluish in color. 

I hope this helps!


Ariel Ostad MD PC 

Ariel Ostad, MD
New York Dermatologic Surgeon
4.3 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.